MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-55140
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code Missing Value Reason (3192)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to ekos for evaluation.The reported fracture was confirmed.The returned microsonic device (msd) was fractured at the distal end of the first proximal transducer.The evaluation found pinch marks in the msd tubing, a dark bump in the msd tubing, and kinks between transducers.Review of the device history record indicate the product was manufactured according to specification and met all acceptance criteria prior to release.The instructions for use contain the following warning: "do not deform or kink the msd during delivery into the iddc.If the msd is kinked at any time, do not attempt to use the msd, as kinking may lead to degraded performance or fracture during use." when ekos field personnel followed up with the facility, they reported the patient was stable and finished therapy.
 
Event or Problem Description
A 106cm/40cm ekosonic catheter, (b)(4), was used to treat right leg deep vein thrombosis on (b)(6) 2017.The physician successfully placed the infusion catheter (iddc, part of the ekosonic catheter) in the patient and subsequently placed ultrasound core (msd, microsonic device) inside the iddc.After about 10-15 minutes the ekosonic control unit, which controls the ultrasound energy, alarmed with a device over temperature alarm.The physician removed the msd and noticed it was very short.He x-rayed the limb and noticed a section of the msd wire still in the patient.Physician removed ekos catheter and the msd section with no complications.Physician placed a new ekosonic catheter (50 cm) the patient completed therapy.Upon follow-up, the ekos representative added that the physician noticed a small kink in the msd wire when he opened the package.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key6866742
Report Number3001627457-2017-00027
Device Sequence Number810355
Product Code KRA
UDI-Device Identifier00858593006172
UDI-Public00858593006172
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number500-55140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;